MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE
Model Number H74939706JPNXS0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 05/12/2026
Type of Reportable Event Death
Event or Problem Description
A patient with severe aortic valve stenosis underwent a tavi procedure.During advancement of the navitor transcatheter heart valve system with flexnav delivery system across the aortic valve, st-segment elevation, hypotension, and circumferential pericardial effusion were observed.Pericardiocentesis was performed, and bloody pericardial drainage was confirmed.Ecmo was subsequently initiated.The physician diagnosed cardiac tamponade.An emergency thoracotomy was performed and revealed a left ventricular apex perforation.Left ventricular repair was performed, and hemostasis was achieved.The procedure was completed without valve implantation.The patient died the same day, with the cause of death reported as left ventricular perforation.The physician's opinion was that the perforation was caused by the safari2 guidewire used during the procedure.Additional information indicated that the guidewire functioned normally with no reported malfunctions.The procedure was complicated by severe aortic tortuosity and significant calcification of the aortic valve leaflets, which made advancement of the tavi delivery system more difficult than usual.A long sheath was used to address the aortic tortuosity.It was further noted that guidewire manipulation may have been affected by the patient's anatomy.
 
Additional Manufacturer Narrative
The device involved in this event was reported as not available to be returned for evaluation; therefore, no visual or physical examination could be performed.A review of the device history records for the subject device did not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Based on available information, no device malfunction was identified.The guidewire was reported to have functioned normally with no reported malfunctions during the procedure.A definitive root cause cannot be established.The available information suggests that the event is associated with clinical and/or procedural factors.Cardiac perforation, pericardial effusion, tamponade, and death are known potential adverse events and are listed in the safari2 ifu.We reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.The sections left blank or unknown on this form could not be completed due to missing information.Multiple attempts were made to obtain additional details; however, no further information was provided at the time of this report.Should additional information be received, a follow-up medwatch report will be submitted.Although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected because the system requires a value in h6(g).

Brand Name
SAFARI2¿
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key25635584
Report Number2126666-2026-00041
Device Sequence Number9561980
Product Code DQX
UDI-Device Identifier00816349012334
UDI-Public(01)00816349012334(17)290202(10)10424424
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberH74939706JPNXS0
Device Catalogue NumberH74939706JPNXS0
Device Lot Number10424424
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2026
Initial Report FDA Received Date06/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/03/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age85 YR
Patient SexFemale
Patient Weight44 KG